Jump to content
Important Survey - Please Participate ×

Has my tinnitus gotten worse or is it withdrawls?.


[...]

Recommended Posts

I've had slight tinnitus for the last three years, maybe longer, but really noticed it then.

It's hard to tell if the noise itself has gotten worse or if it's me paying more attention to it.

What do you guys think, it it caused by the withdrawls ?. If so will this go away??.

Feel like I'm going crazy, isolated because of my agoraphobia and just sitting inside just makes me focus more on the tinnitus which I know is a terrible spiral :(.

Sometimes it quiets down for a split second, but not any longer.

I've also started having trouble sleeping.

 

Helpfull feedback is much appreciated :).

Link to comment
Share on other sites

Thanks, good to know.

 

I find that turning the tap on maskes the tinnitus, so I made a recording of that sound and use my phones speaker to play it back, it helps a little.

Link to comment
Share on other sites

Look around on here and you will find a thread titled tenacious tinnitus

A lot of people have got tinnitus due to benzo withdrawal, I am the same as you in that I had a very mild and not bothering noise in my ears for a few years and when I tried to stop klonopin very fast it really ramped the tinnitus up.

Mine also seems to go up and down depending where I am at in a cut cycle, it never goes away though.

I hope that it at least returns to a low level that is not a bother when I finally get off of klonopin.

I use an ear bud and a noise of crickets to mask mine when it gets loud of gets me anxious. 

Link to comment
Share on other sites

Look around on here and you will find a thread titled tenacious tinnitus

A lot of people have got tinnitus due to benzo withdrawal, I am the same as you in that I had a very mild and not bothering noise in my ears for a few years and when I tried to stop klonopin very fast it really ramped the tinnitus up.

Mine also seems to go up and down depending where I am at in a cut cycle, it never goes away though.

I hope that it at least returns to a low level that is not a bother when I finally get off of klonopin.

I use an ear bud and a noise of crickets to mask mine when it gets loud of gets me anxious.

 

Nice! The cricket thing. Tinnitus DOES go away after tapering UNLESS you went to fast, then you're going to have to wait until your body catches up.

 

I know this because I just failed at 1 mg and upped my does to 15 mgs -no tinnitus! Going back in for round 3

Link to comment
Share on other sites

Sorry you had to go back up again after getting so low in your taper, If you don't mind me asking, did you get major withdrawal symptoms at 1mg or was life in the way?

Not prying but wanting all the info I can get so I can have the best chance at getting off this crap.

Link to comment
Share on other sites

Truth be told, I was almost healed at 1mg. Yes, the healing does start prior to ending the taper IF you went slow enough AND listened to your body! I read all these posts about wanting the shit out of the system but that is not the problem. The healing began at 4 mgs, when I started to do 1/2 mg cuts per week.

 

Day 4 of ramping back up to 15 mgs and feeling too good! Waiting to stabilize. Ears ring until I take a 5 mg pill then all's well except the 100 beats per minute of the heart.  That's what made me go back up. My attitude is great, no mind crap on this 'tour', just body sxs. that are disappearing a day at a time.

 

Message anytime. I've learned a hell of a lot from this place and trial and error.

 

Good luck

Link to comment
Share on other sites

I hope the tapering gets a bit easier, that said I don't feel worse now then I did during the 10 weeks I was holding at 1mg.

I'm now 2 days away from 0.80mg :). It's really motivating to see the dose getting smaller day by day.

Hopefully 0.01mg reduction a day it the way to go.

 

When it comes to my tinnitus I don't know if it gotten a lot louder or if it's me focusing, and because focusing too much causes anxiety and now the klonopin dosage isn't enough to calm me down like before.

Got to give my brain some time to adjust the whole GABA balance.

 

I also use zopiclone (similar to Lunesta in the US i guess) at night, going to taper these also, but going to wait until the klonopin is gone.

 

By the way I've also noticed I can change the pitch of the tinnitus with jaw movements and pressure at certain muscle points in the face and neck.

Pressing on the muscle right next to the ear helps a bit. I don't have TMJ, but the combination of extra muscle tension caused by increased anxiety combined with less klonopin that also relaxes muscles sound like a possible culprit.

Link to comment
Share on other sites

Bain, I think everyone can change the pitch by clenching jaw muscles or teeth.

I also hope your taper gets better as you get lower, I started at .5mg of klonopin and it was pretty easy until about .22mg then I had a bad patch until around .16mg, I am at .078mg now and it is much better. :thumbsup: Tinnitus is the only constant that infuriates me. :tickedoff:

FYI I am dropping by .0195mg per 14 or so days.

Link to comment
Share on other sites

Bain, I think everyone can change the pitch by clenching jaw muscles or teeth.

I also hope your taper gets better as you get lower, I started at .5mg of klonopin and it was pretty easy until about .22mg then I had a bad patch until around .16mg, I am at .078mg now and it is much better. :thumbsup: Tinnitus is the only constant that infuriates me. :tickedoff:

FYI I am dropping by .0195mg per 14 or so days.

 

How do you manage to make so small cuts?, do you use milk titration?.

Link to comment
Share on other sites

How do you manage to make so small cuts?, do you use milk titration?.

 

I was using a scale and razor blade and making my own but decided it was not only hard and time consuming but also might be in consistent so I found a compounding pharmacy that make the correct dose capsules for me.

I have them make 21 days worth (42 capsules as I take them 2 x per day) so if I need to hold for an extra few days I have the capsules ready.

I am lucky that I have a doctor who is helping me with this.

Link to comment
Share on other sites

How do you manage to make so small cuts?, do you use milk titration?.

 

I was using a scale and razor blade and making my own but decided it was not only hard and time consuming but also might be in consistent so I found a compounding pharmacy that make the correct dose capsules for me.

I have them make 21 days worth (42 capsules as I take them 2 x per day) so if I need to hold for an extra few days I have the capsules ready.

I am lucky that I have a doctor who is helping me with this.

Sounds nice :), I have to first use a pill cutter, then measure it on a scale, then grind it to fine dust and mix with 50ml of whole milk.

After all that I have do reduce this by 2ml a day.

Would be nice to have it all liquefied so you just could take X amounts of ml each day.

Link to comment
Share on other sites

Even the smallest drop in Klonopin makes my tinnitus worse. From what I have been reading it seems like Klonopin is the worst for causing tinnitus. I'm in the process of trying to get switched over to Ativan and doing a hold.

I thought I was dropping too slow but now I don't know...

Link to comment
Share on other sites

I have periodic tinnitus.  I first noticed it three years ago, or so. 

 

Thought it was the ears but apparently its the brain.  Just another in a long list of withdrawal, or even just benzo effects.  Sometimes I sleep with fan. 

Link to comment
Share on other sites

×
×
  • Create New...